Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 184, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 26, 2016, 2:15 PM EDT for Campbell County, Claiborne County, Union County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 2:15 PM EDT (18:15 UTC)
- Expired
- Sep 26, 2016, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Claiborne County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WUUS54 KMRX 261815
SVRMRX
TNC013-025-173-261845-
/O.NEW.KMRX.SV.W.0184.160926T1815Z-160926T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT MON SEP 26 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CAMPBELL COUNTY IN EASTERN TENNESSEE...
WESTERN CLAIBORNE COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN UNION COUNTY IN EASTERN TENNESSEE...
* UNTIL 245 PM EDT
* AT 215 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PRUDEN...OR 12 MILES SOUTHWEST OF MIDDLESBORO...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGDALE...SANDLICK AND FINCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3639 8364 3635 8403 3649 8406 3659 8382
3658 8375
TIME...MOT...LOC 1815Z 254DEG 29KT 3646 8384
HAIL...1.00IN
WIND...60MPH
$$
MJB2 follow-up statements
622
WWUS54 KMRX 261829
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
229 PM EDT MON SEP 26 2016
TNC013-261838-
/O.CAN.KMRX.SV.W.0184.000000T0000Z-160926T1845Z/
CAMPBELL TN-
229 PM EDT MON SEP 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMPBELL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3658 8375 3639 8364 3638 8393 3639 8393
3639 8392 3640 8391 3641 8391 3643 8390
3643 8392 3646 8393 3647 8394 3652 8396
3659 8383
TIME...MOT...LOC 1828Z 251DEG 28KT 3650 8373
$$
TNC025-173-261845-
/O.CON.KMRX.SV.W.0184.000000T0000Z-160926T1845Z/
CLAIBORNE TN-UNION TN-
229 PM EDT MON SEP 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN CLAIBORNE AND NORTH CENTRAL UNION COUNTIES...
AT 228 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HARROGATE...OR 7 MILES SOUTH OF MIDDLESBORO...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGDALE AND SANDLICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3658 8375 3639 8364 3638 8393 3639 8393
3639 8392 3640 8391 3641 8391 3643 8390
3643 8392 3646 8393 3647 8394 3652 8396
3659 8383
TIME...MOT...LOC 1828Z 251DEG 28KT 3650 8373
HAIL...1.00IN
WIND...60MPH
$$
MJB116
WWUS54 KMRX 261849
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EDT MON SEP 26 2016
TNC025-173-261858-
/O.EXP.KMRX.SV.W.0184.000000T0000Z-160926T1845Z/
CLAIBORNE TN-UNION TN-
249 PM EDT MON SEP 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAIBORNE AND NORTH
CENTRAL UNION COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3658 8375 3639 8364 3638 8393 3639 8393
3639 8392 3640 8391 3641 8391 3643 8390
3643 8392 3646 8393 3647 8394 3652 8396
3659 8383
TIME...MOT...LOC 1842Z 254DEG 29KT 3650 8373
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:37 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 26, 1:37 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Morristown TN 137 PM EDT MON SEP 26 2016 .AVIATION... Shower and thunderstorm chances continue to be likely at all TAF sites this afternoon as a cold front pushes through the area. Sped up timing from previous forecast by a few hours. Best window for precip and convection at CHA and TYS will be from 18z through 22Z and 19Z to 23Z at TRI. During this time VFR conditions are expected for the majority but brief MVFR can't be ruled out with any passing thunderstorm. Later tonight, cigs come down due to residual low-level moisture behind the front and will result in MVFR conditions for all sites. Cigs will gradually lift to VFR later tomorrow morning as mixing ensues. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && SR
Hazardous weather outlook, Sep 26, 3:19 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 319 AM EDT MON SEP 26 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 319 AM EDT MON SEP 26 2016 /219 AM CDT MON SEP 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 26, 1:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 112 PM EDT MON SEP 26 2016 TNZ069-070-073-261745- KNOX TN-NORTH SEVIER TN-JEFFERSON TN- 112 PM EDT MON SEP 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KNOX...NORTHWESTERN SEVIER AND CENTRAL JEFFERSON COUNTIES UNTIL 145 PM EDT... AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEVIERVILLE...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEVIERVILLE...JEFFERSON CITY...NEW MARKET...MCMAHAN... PIEDMONT AND KODAK. LAT...LON 3589 8372 3599 8377 3611 8350 3593 8341 TIME...MOT...LOC 1712Z 248DEG 12KT 3597 8364 MJB
Special weather statement, Sep 26, 1:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 129 PM EDT MON SEP 26 2016 TNZ099-261800- HAMILTON TN- 129 PM EDT MON SEP 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAMILTON COUNTY UNTIL 200 PM EDT... AT 129 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROSSVILLE...OR NEAR CHATTANOOGA...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTANOOGA...RIDGESIDE...RED BANK...LOOKOUT MOUNTAIN... EAST RIDGE AND OOLTEWAH. LAT...LON 3515 8528 3506 8510 3499 8520 3498 8545 TIME...MOT...LOC 1729Z 238DEG 23KT 3501 8529 MJB
Special weather statement, Sep 26, 1:37 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 PM EDT MON SEP 26 2016
TNZ068-261815-
LOUDON TN-
137 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOUDON COUNTY UNTIL 215
PM EDT...
AT 137 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOUDON...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LENOIR CITY...LOUDON...PHILADELPHIA AND TELLICO VILLAGE.
LAT...LON 3566 8440 3571 8445 3586 8423 3581 8417
3577 8418 3576 8415 3574 8417 3571 8417
3565 8429 3567 8432 3566 8433 3567 8435
3565 8436 3564 8439
TIME...MOT...LOC 1737Z 237DEG 12KT 3572 8429
MJBSpecial weather statement, Sep 26, 1:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
147 PM EDT MON SEP 26 2016
TNZ013-261830-
CAMPBELL TN-
147 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 230
PM EDT...
AT 147 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA FOLLETTE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...JACKSBORO...CARYVILLE AND FINCASTLE.
LAT...LON 3647 8394 3646 8393 3643 8392 3643 8391
3641 8390 3639 8392 3640 8395 3637 8395
3635 8397 3632 8422 3644 8426 3654 8398
TIME...MOT...LOC 1747Z 265DEG 20KT 3640 8408
MJBSpecial weather statement, Sep 26, 2:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT MON SEP 26 2016
TNZ013-014-037-261900-
CAMPBELL TN-CLAIBORNE TN-UNION TN-
211 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMPBELL...WESTERN
CLAIBORNE AND NORTHWESTERN UNION COUNTIES UNTIL 300 PM EDT...
AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF PRUDEN...OR 12 MILES SOUTHWEST OF MIDDLESBORO...MOVING
EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW TAZEWELL...CLAIRFIELD...FINCASTLE...SPRINGDALE AND SANDLICK.
LAT...LON 3638 8362 3634 8410 3657 8400 3659 8376
3658 8370
TIME...MOT...LOC 1811Z 254DEG 29KT 3646 8383
MJBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:12 PM EDT | Special Weather Statement | MRX | Jefferson | 33 min |
| Sep 26, 1:29 PM EDT | Special Weather Statement | MRX | Hamilton | 31 min |
| Sep 26, 1:37 PM EDT | Special Weather Statement | MRX | Loudon | 38 min |
| Sep 26, 1:47 PM EDT | Special Weather Statement | MRX | Campbell | 43 min |
| Sep 26, 1:59 PM EDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
| Sep 26, 2:11 PM EDT | Special Weather Statement | MRX | Claiborne | 49 min |
| Sep 26, 2:18 PM EDT | Special Weather Statement | MRX | Loudon | 42 min |
| Sep 26, 2:24 PM EDT | Special Weather Statement | MRX | Bradley | 51 min |
| Sep 26, 2:40 PM EDT | Areal Flood Advisory | MRX | Loudon, Monroe | 3 hr |
| Sep 26, 2:42 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Sep 26, 3:03 PM EDT | Special Weather Statement | MRX | Hawkins | 42 min |
| Sep 26, 3:44 PM EDT | Special Weather Statement | MRX | Union | 46 min |
| Sep 26, 3:58 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 47 min |
| Sep 26, 4:28 PM EDT | Special Weather Statement | MRX | Greene | 47 min |
| Sep 26, 4:33 PM EDT | Special Weather Statement | MRX | Loudon | 42 min |
| Sep 26, 4:49 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Sep 26, 4:51 PM EDT | Special Weather Statement | MRX | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.